Alert archive / Oklahoma / High Wind Watches in 2012
High Wind Watch 1, NWS Norman, OK
NWS Norman, OK issued this high wind watch at Dec 18, 2012, 2:29 PM CST for 20 counties in Oklahoma; 7 counties in Texas. It took effect at Dec 19, 2012, 2:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 2:29 PM CST (20:29 UTC)
- In effect from
- Dec 19, 2012, 2:00 PM CST
- Expired
- Dec 19, 2012, 10:13 AM CST
- In force
- Issued by
- NWS Norman, OK
All 27 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS74 KOUN 182029 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 229 PM CST TUE DEC 18 2012 OKZ004-009-010-014>016-021-022-033>037-TXZ083>089-191200- /O.NEW.KOUN.HW.A.0001.121219T2000Z-121220T0200Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 229 PM CST TUE DEC 18 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE BY NOON AHEAD OF A COLD FRONT. THE STRONGEST WINDS CAN BE EXPECTED FROM MID AFTERNOON THROUGH EARLY EVENING BEHIND THE FRONT. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH WIND WARNING. && $$
2 follow-up statements
435 WWUS74 KOUN 191006 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 406 AM CST WED DEC 19 2012 OKZ033>037-TXZ083>089-191815- /O.UPG.KOUN.HW.A.0001.121219T2000Z-121220T0200Z/ /O.NEW.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY 406 AM CST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT. DURING THE EVENING...STRONG NORTH WINDS WILL DEVELOP. * WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH WIND WARNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ023>025-027>029-038>041-044>046-050-TXZ090-191815- /O.NEW.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS- GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-CLAY- INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON... DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE... MARIETTA...HENRIETTA 406 AM CST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT. DURING THE EVENING...STRONG NORTH WINDS WILL DEVELOP. * WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-026-030>032-042-043-047-048-051-052-191815- /O.NEW.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/ KAY-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES- PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...CHANDLER...SHAWNEE...SEMINOLE...HOLDENVILLE...ADA... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT 406 AM CST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. * TIMING: DURING THE EVENING...STRONG NORTH WINDS WILL DEVELOP AS A STRONG COLD FRONT MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ005>007-011-012-017-018-191815- /O.EXB.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/ WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-BLAINE-KINGFISHER- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...FAIRVIEW... ENID...WATONGA...KINGFISHER 406 AM CST WED DEC 19 2012 ...HIGH WIND WATCH IN EFFECT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT THIS EVENING. * TIMING: DURING THE LATE AFTERNOON AND EARLY EVENING...STRONG NORTH WINDS WILL DEVELOP. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH WIND WARNING. && $$ OKZ004-009-010-014>016-021-022-191815- /O.EXT.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL 406 AM CST WED DEC 19 2012 ...HIGH WIND WATCH NOW IN EFFECT THIS EVENING... * TIMING: DURING THE LATE AFTERNOON AND EARLY EVENING...STRONG NORTH WINDS WILL DEVELOP. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH WIND WARNING. && $$
003 WWUS74 KOUN 191613 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1013 AM CST WED DEC 19 2012 OKZ023>025-027>029-033>038-200415- /O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/ /O.EXT.KOUN.WI.Y.0024.121219T1900Z-121220T0000Z/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE- INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON 1013 AM CST WED DEC 19 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT. DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP. * WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS NEAR 50 TO 60 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE THIS EVENING. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ019-200415- /O.UPG.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/ /O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/ LOGAN- INCLUDING THE CITY OF...GUTHRIE 1013 AM CST WED DEC 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. * TIMING: DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP AS A POTENT COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED AFTER 9 PM. * WINDS: SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE THIS EVENING. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ004>007-009>012-014>018-021-022-200415- /O.UPG.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/ /O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL 1013 AM CST WED DEC 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: DURING THE EVENING HOURS...STRONG NORTHWEST WINDS WILL DEVELOP. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 50 TO 60 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE THIS EVENING. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ039>041-044>046-050-TXZ083>090-200415- /O.CON.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/ STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...SULPHUR... WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1013 AM CST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT. DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP. * WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR VISIBILITY...ESPECIALLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE THIS EVENING. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ008-013-020-026-030>032-042-043-047-048-051-052-200415- /O.CON.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/ KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES-PONTOTOC- COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER... CHANDLER...SHAWNEE...SEMINOLE...HOLDENVILLE...ADA...COALGATE... TISHOMINGO...ATOKA...MADILL...DURANT 1013 AM CST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY. * TIMING: DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP AS A POTENT COLD FRONT MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR VISIBILITY...ESPECIALLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind watch went out at Dec 18, 11:28 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 18, 11:28 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CST TUE DEC 18 2012
.UPDATE...
A PREFRONTAL TROUGH IS RESULTING IN NORTHERLY WINDS ACROSS
NORTHERN AND WESTERN OK LATE THIS MORNING...WHILE WSW FLOW
CONTINUES ACROSS SOUTHERN OK AND W N TX. WINDS ARE A BIT
STRONGER THAN ANTICIPATED SO THEY HAVE BEEN INCREASED
THROUGH THIS AFTERNOON. OTHER MINOR ADJUSTMENTS WERE MADE TO THE
TEMPS AND DEWPOINTS CONSIDERING CURRENT TRENDS...BUT NO OTHER
CHANGES WERE MADE.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. A WIND
SHIFT WILL MOVE THROUGH THE AREA FROM NORTH TO SOUTH...TURNING
WINDS FROM SOUTHWESTERLY TO NORTHERLY. SOUTHERLY WINDS WILL
RETURN OVERNIGHT AS THE BOUNDARY IS LIFTED NORTHWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 43 68 27 43 / 0 10 10 0
HOBART OK 39 66 27 49 / 0 0 0 0
WICHITA FALLS TX 47 73 30 52 / 0 10 0 0
GAGE OK 35 53 23 47 / 0 20 30 0
PONCA CITY OK 40 64 29 39 / 0 20 30 0
DURANT OK 52 72 35 51 / 0 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR OKZ033-034-036-037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR TXZ083>089.
&&
03/84/84Hazardous weather outlook, Dec 18, 11:47 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CST TUE DEC 18 2012
OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CST TUE DEC 18 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A WARM AND RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM WILL APPROACH OKLAHOMA WEDNESDAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST OKLAHOMA LATE AFTERNOON
AND EARLY EVENING.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE EXTREME WEDNESDAY AFTERNOON IN SOUTHWEST
OKLAHOMA AND ADJACENT PARTS OF TEXAS. VERY WINDY AND DRY CONDITIONS
WILL ALSO LEAD TO BLOWING DUST ACROSS THE SAME AREA. HAZARDOUS
DRIVING CONDITIONS DUE TO LOW VISIBILITY CAN BE EXPECTED. A HIGH
WIND WATCH WILL LIKELY BE ISSUED FOR SOUTHWESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS WEDNESDAY.
A COLD FRONT WILL QUICKLY MOVE SOUTH THROUGH OKLAHOMA WEDNESDAY
EVENING. STRONG NORTH WINDS ARE EXPECTED BEHIND IT. A WIND
ADVISORY WILL LIKELY BE ISSUED FOR WEDNESDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS.
VERY HIGH FIRE DANGER WILL CONTINUE THURSDAY BEHIND THE COLD FRONT
WITH DRY AND STRONG NORTH WIND PRESENT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.In the hours before
Special weather statement, Dec 18, 10:06 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1006 AM CST TUE DEC 18 2012 OKZ004>048-050>052-TXZ083>090-191615- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1006 AM CST TUE DEC 18 2012 ...A LARGE WINTER STORM MAY IMPACT OKLAHOMA AND WESTERN NORTH TEXAS SOMETIME AROUND CHRISTMAS NIGHT... A RAPIDLY EVOLVING UPPER STORM SYSTEM WILL MOVE INTO THE ROCKIES EARLY NEXT WEEK NEAR CHRISTMAS EVE. THE STORM THEN APPEARS IT WILL MOVE ACROSS PORTIONS OF KANSAS...OKLAHOMA...AND TEXAS LATE CHRISTMAS NIGHT THROUGH WEDNESDAY. SNOWFALL WILL ACCOMPANY THIS STORM SYSTEM. ALTHOUGH IT IS STILL TOO EARLY TO DETERMINE EXACT SNOWFALL AMOUNTS AND THE PRECISE TIMING OF THE SYSTEM...SOME LOCATIONS COULD EXPERIENCE WHITE OUT OR BLIZZARD CONDITIONS. TRAVEL MAY BECOME TREACHEROUS LATE CHRISTMAS NIGHT AND THE DAY AFTER CHRISTMAS...ESPECIALLY ACROSS PORTIONS OF OKLAHOMA. BE PREPARED TO HAVE YOUR TRAVEL ARRANGEMENTS CANCELLED OR CHANGED FOR THE UPCOMING HOLIDAY. MONITOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE AS MORE ACCURATE INFORMATION BECOMES AVAILABLE LATER THIS WEEK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:46 AM CST | Fire Weather Watch | OUN | Greer, Harmon, Jackson, Tillman | 25 hr |
Nearby
High Wind Watches in Oklahoma, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.